Q. My prolactin levels are high,I am scared of an MRI. What do I do?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 10, 2018

Hello doctor,

I have problem of high prolactin (PRL) since one year. As per doctor's advice I have taken medicine for one year. I had checked my prolactin levels earlier and I had done an MRI also. I have attached my previous and current reports (prolactin levels and MRI) and prescription. I had taken an MRI Sella before two years. My doctor has also given me advice for MRI Sella after one year.

  • My doctor has prescribed some medicines for this prolactin issue. Should I continue the medicine?
  • Should I repeat MRI Sella before continuing the medicine?

In my personal opinion, before I go to MRI Sella, I would like to stop the medicine for one or two months and repeat the PRL. In case I face any problem I will consult you again and after that I shall go for the MRI. I would like to avoid the situation of taking an MRI scan, as I am scared of it.

#

Hi,

Welcome to icliniq.com.

  • First of all, why do you get scared of MRI scan? MRI is just a non-invasive scan and you need not be afraid of getting it done.
  • I went through your reports (attachment removed to protect patient identity) and your previous MRI scan says that there is a microadenoma in your pituitary gland, that means you have a small tumor in your pituitary.
  • Since, it was small you were prescribed only medicines to control it. Now your doctor wants to know the size of the tumor by doing a repeat scan and he is right in that. 
  • As per your reports, you have high prolactin levels. But, your way of stopping the medicine, repeating the PRL (prolactin level) and then if required getting the scan done is not right. This is because the medicine which has been given to you will not cure the tumor, it will just reduce the PRL levels. If you stop the medicine the PRL levels will increase again. 
  • So my strong recommendation is to continue taking medicine and get the MRI scan done.

For further clarifications, consult an endocrinologist online -->  https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Thank you doctor.

You have told that, the medicine is just to reduce the PRL levels and not to cure the tumor. So, please tell me how will I be able to cure my tumor? And how many days do I have to take the medicine?

#

Hi,

Welcome back to icliniq.com. Tumor has to be removed surgically only. But, if the tumor is small and not growing, then it can be observed periodically by doing repeated scans and surgery can be avoided.

Revert back to an endocrinologist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does lack of periods due to high prolactin level damage general health?

.. points out that you had early menopause, which occurs in 5 to 10 percent of women at age less than 40 years of age. And yes it has adverse effects same just like menopause in another woman at the usual age. So you must consult your local doctor an...   Read full

Is it fine to have high prolactin levelprolacti?

.. rid you of your worries, I should let you know the usual level of prolactin in different conditions. The upper limit of normal for many assays of serum prolactin is approximately 500 mIU/L (24 ng/mL). In non-pregnant and non-lactating patients, mo...   Read full

My prolactin levels are high,I am scared of an MRI.What do I do?

.. all, why do you get scared of MRI scan? MRI is just a non-invasive scan and you need not be afraid of getting it done. I went through your reports (attachment removed to protect patient identity) and your previous MRI scan says that there is a mic...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.